Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 54, NWS Atlanta, GA

May 28, 2018Banks County, Hall County, Jackson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 28, 2018, 9:34 PM EDT for Banks County, Hall County, Jackson County, Georgia. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2018, 9:34 PM EDT (01:34 UTC)
Expired
May 28, 2018, 10:15 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Banks County, GA, Hall County, GA, Jackson County, GA

The radar

The Greer radar (KGSP), 132 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 9:34 PM EDTTSTM WND DMG3 Wsw Maysville, GAA TREE AND POWER LINES WERE REPORTED DOWN IN THE ROAD ALONG PLEASANT ACRES DRIVE.
May 28, 9:34 PM EDTTSTM WND DMG4 Wsw Maysville, GAA TREE WAS REPORTED DOWN ON RED OAK ROAD.
May 28, 9:36 PM EDTTSTM WND DMG2 N Five Points, GAA TREE WAS REPORTED DOWN ON SIMS BRIDGE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2018-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2018-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

695 
WUUS52 KFFC 290134
SVRFFC
GAC011-139-157-290215-
/O.NEW.KFFC.SV.W.0054.180529T0134Z-180529T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
934 PM EDT MON MAY 28 2018

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Banks County in northeastern Georgia...
  Northeastern Hall County in north central Georgia...
  Northern Jackson County in northeastern Georgia...

* Until 1015 PM EDT.

* At 934 PM EDT, severe thunderstorms were located along a line
  extending from near Pendergrass to Banks Crossing to Pocataligo,
  moving north at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Gainesville, Jefferson, Commerce, Homer, Lula, Maysville, Arcade,
  Pendergrass, Gillsville, Talmo, Peach State Speedway, Pinefield
  Crossroads, Apple Valley, Hollingsworth and Banks Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3447 8342 3444 8339 3439 8338 3432 8339
      3427 8334 3424 8334 3421 8337 3420 8340
      3419 8340 3420 8344 3405 8361 3404 8363
      3438 8381 3447 8364 3443 8361 3449 8354
TIME...MOT...LOC 0134Z 161DEG 20KT 3416 8363 3427 8348 3422 8328 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
457 
WWUS52 KFFC 290152
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
952 PM EDT MON MAY 28 2018

GAC011-139-157-290215-
/O.CON.KFFC.SV.W.0054.000000T0000Z-180529T0215Z/
Banks GA-Hall GA-Jackson GA-
952 PM EDT MON MAY 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR BANKS...NORTHEASTERN HALL AND NORTH CENTRAL JACKSON COUNTIES...

At 952 PM EDT, severe thunderstorms were located along a line
extending from near Gillsville to near Raoul to 6 miles southeast of
Pinefield Crossroads, moving northwest at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Gainesville, Jefferson, Commerce, Homer, Lula, Maysville,
Pendergrass, Gillsville, Pinefield Crossroads and Hollingsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3447 8342 3444 8339 3439 8338 3432 8339
      3427 8334 3424 8334 3426 8346 3414 8368
      3438 8381 3447 8364 3443 8361 3449 8354
TIME...MOT...LOC 0152Z 147DEG 32KT 3429 8373 3440 8358 3435 8338 

HAIL...<.75IN
WIND...60MPH
 
$$
037 
WWUS52 KFFC 290159
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
959 PM EDT MON MAY 28 2018

GAC157-290209-
/O.CAN.KFFC.SV.W.0054.000000T0000Z-180529T0215Z/
Jackson GA-
959 PM EDT MON MAY 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JACKSON COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3447 8342 3444 8339 3439 8338 3438 8339
      3432 8339 3433 8353 3429 8362 3428 8363
      3424 8373 3438 8381 3447 8364 3444 8362
      3443 8361 3449 8354
TIME...MOT...LOC 0159Z 161DEG 20KT 3432 8374 3443 8359 3438 8339 

$$

GAC011-139-290215-
/O.CON.KFFC.SV.W.0054.000000T0000Z-180529T0215Z/
Banks GA-Hall GA-
959 PM EDT MON MAY 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR BANKS AND NORTHEASTERN HALL COUNTIES...

At 959 PM EDT, severe thunderstorms were located along a line
extending from near Gainesville to Raoul to near Pinefield
Crossroads, moving north at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Gainesville, Homer, Lula, Gillsville, Pinefield Crossroads and
Hollingsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3447 8342 3444 8339 3439 8338 3438 8339
      3432 8339 3433 8353 3429 8362 3428 8363
      3424 8373 3438 8381 3447 8364 3444 8362
      3443 8361 3449 8354
TIME...MOT...LOC 0159Z 161DEG 20KT 3432 8374 3443 8359 3438 8339 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 8:57 PM EDT, 37 minutes earlier.

Area forecast discussion, May 28, 8:57 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
857 PM EDT Mon May 28 2018

.UPDATE...

Adjusted some pops given trends of more convective rainbands
pushing north. Thunder chances will continue with possible
embedded areas of rotation and isolated brief spin up tornadoes
into the overnight, otherwise periods of heavy rainfall and some
increasing gradient winds are on tap. Should be very little change
to temps/dewpts tonight as well given this environment. Alberto
should overall have gradual weakening as it pushes northward
across AL. Resultant winds gusting near 30 mph should be mainly
confined to west central GA where the current Wind Advisory is in
effect. This could possibly get extended farther north if trends
and other updates support. Previous discussion follows...

00z Aviation update also below.

Baker

&&

.PREV DISCUSSION... /Issued 333 PM EDT Mon May 28 2018/

SHORT TERM /Tonight through Tuesday Night/...
Subtropical Storm Alberto is making landfall near Panama City Beach
FL at this hour.  The next band of moderate to heavy rain will move
north across central GA through the remainder of the afternoon,
continuing to shift into north GA by late afternoon/evening. Ahead of
this main line, showers are blossoming and quickly moving to the
north and west, associated with Alberto's main circulation. As
Alberto moves north from the western panhandle of Florida into AL,
expect bands of moisture to continue to feed into the area.  The
challenge will be timing these bands as they lift north, especially
ones that extend further out from the center.  Also, these
feederbands could orient themselves north/south with little westward
trajectory. It is hard to say if/where these will develop, but the
potential will be greatest later this afternoon/evening through the
overnight hours. As Alberto lifts north tomorrow morning, expect the
heaviest rainfall to be across northwest GA. We will likely see a
lull in widespread precipitation from this event by mid/late morning
through early afternoon.  However, showers/thunderstorms will
increase during the afternoon under moist southerly flow.
Precipitation should start to diminish in coverage during the
overnight hours on Tuesday.

Precipitation amounts will be around 1.5-2" across the western half
of the state. Expect the highest precipitation amounts to be located
closer to Alberto, far western GA, with values closer to 3". Also,
given orographic effects, precipitation will also be quite high
across NE and even NW GA, with amounts climbing toward 3.5". We do
stress that locally higher amounts are possible leading to the
potential for flooding. Therefore a Flash Flood Warning remains in
effect for most of our CWA (apart from the far SE tier) through
Tuesday night.

Winds associated with Alberto will increase through the evening,
peaking overnight and early morning hours as Alberto continues its
track north through AL.  We expect 20-25kt gusts with higher gusts
associated with heavier downpours. We have a wind advisory for our
far southwest tier of GA, but may need to expand this in time and
space if the pressure gradient stays tight through the morning hours
as the system moves north.

In regards to severe, we are not seeing the ingredients for severe
thunderstorms, but rather the potential for rotating
showers/isolated thunderstorms.  Therefore, there is a limited
possibility for brief tornadoes associated with these bands of
precipitation. For tomorrow afternoon, given the orientation of the
remnants of Alberto, instability may be enough with any breaks in
the clouds to promote an increase in thunderstorm activity as
compared to today.

26

LONG TERM /Wednesday through Monday/...
No major changes made to the extended forecast. The remnants of
Alberto continue to influence the area as it moves up into
KY/IN/IL area through Wednesday morning. The continued southerly
flow will allow abundant moisture and enough instability for
scattered to occasional showers and thunderstorms through the end
of the work week. Moisture and instability will be on the decline
Friday and into the weekend but there will still be enough in
place for scattered convective development through day 7. There
are also expected to be a few short waves moving through the area
as upper level NW flow develops over the weekend.

01

&&

.HYDROLOGY...
The flash flood watch continues through 2z Wednesday. Additional
rainfall amounts of 1 to 5 inches will be possible through
Wednesday with locally higher amounts. The greatest amounts can be
expected over the N and W portions of the CWA.

&&

.AVIATION...
00Z Update...
Tropical rainbands and scattered embedded thunder are pushing
northward as the center of the tropical low pressure moves
northward across AL to our west. Could see some brief IFR/MVFR
vsbys and low end MVFR cigs with, while spotty VFR cigs between
bands in next few hours. Overnight should continue with at least
scattered showers, then MVFR cigs down to IFR near 700 ft after
06-08z with back to near 1500 ft by 15-18z tomorrow. Included
prob30 for TSRA again tomorrow after 18z. Winds increasing
overnight out of the east 12-15 kts gusting 20-25 kts. Winds
should swing more SE with gradually decrease in magnitudes by the
afternoon.

//ATL Confidence...00Z Update...
Medium on precip coverage/timing.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  80  70  82 /  80  90  80  80
Atlanta         70  79  70  82 /  90  90  70  90
Blairsville     66  75  66  77 /  90  90  90  90
Cartersville    69  80  69  83 /  90  90  80  90
Columbus        72  83  72  85 / 100  90  60  80
Gainesville     68  77  69  80 /  90  90  80  90
Macon           71  82  71  84 /  80  80  60  80
Rome            69  80  70  83 /  90  90  80  80
Peachtree City  70  81  70  82 /  90  90  70  80
Vidalia         73  86  72  85 /  50  60  30  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday morning for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Butts...
Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee...
Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade...
Dawson...DeKalb...Dooly...Douglas...Fannin...Fayette...Floyd...
Forsyth...Gilmer...Gordon...Greene...Gwinnett...Hall...Hancock...
Haralson...Harris...Heard...Henry...Houston...Jackson...Jasper...
Jones...Lamar...Lumpkin...Macon...Madison...Marion...
Meriwether...Monroe...Morgan...Murray...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Peach...
Pickens...Pike...Polk...Putnam...Rockdale...Schley...South
Fulton...Spalding...Stewart...Sumter...Talbot...Taliaferro...
Taylor...Towns...Troup...Union...Upson...Walker...Walton...
Warren...Webster...White...Whitfield...Wilkes.

Wind Advisory until 8 AM EDT Tuesday for the following zones:
Chattahoochee...Harris...Heard...Muscogee...Stewart...Troup...
Webster.

&&

SHORT TERM...26
LONG TERM....01
AVIATION...Baker
Hazardous weather outlook, May 28, 3:35 PM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
335 PM EDT Mon May 28 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
335 PM EDT Mon May 28 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Subtropical storm Alberto will impact north and central Georgia
today and tonight. For more information on the impacts, refer
to the latest Special Weather Statement /SPSFFC/ on our website
along with other information.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

For more information on the impacts to our area on Tuesday from
Subtropical Storm Alberto, refer to the latest Special
Weather Statement /SPSFFC/ on our website along with other
information.

Occasional showers and thunderstorms can be expected on Wednesday.
Scattered to numerous showers and thunderstorms can be expected
on Thursday and Friday. Scattered thunderstorms can be expected
Saturday and Sunday. On any given day, a few storms could be strong
with gusty winds, frequent lightning and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed at this time, but spotters are
encouraged to submit reports of any severe or significant weather and
flooding through the web by going to weather.gov/atlanta.

In the hours before

Special weather statement, May 28, 6:38 PM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
638 PM EDT MON MAY 28 2018

GAZ113-282315-
Toombs GA-
638 PM EDT MON MAY 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS COUNTY UNTIL 715 PM EDT...

At 638 PM EDT...a strong thunderstorm was near Gordonia Altamaha
State Park, or near Reidsville...moving northwest at 35 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lyons, Vidalia, Santa Claus, South Thompson, Center, Toombs Central,
Ohoopee, New Branch, Ponderosa, Johnson Corner and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8223 3191 8225 3193 8226 3194 8228
      3193 8230 3219 8245 3229 8243 3235 8240
      3232 8236 3229 8235 3229 8228 3232 8224
      3223 8221 3217 8218 3214 8220 3191 8223
TIME...MOT...LOC 2238Z 152DEG 30KT 3207 8219

WIND...50MPH
Special weather statement, May 28, 7:14 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
714 PM EDT MON MAY 28 2018

GAZ051-061-062-075-076-282345-
Taliaferro GA-Jefferson GA-Hancock GA-Glascock GA-Warren GA-
714 PM EDT MON MAY 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TALIAFERRO...
NORTHWESTERN JEFFERSON...NORTHEASTERN HANCOCK...GLASCOCK AND WARREN
COUNTIES UNTIL 745 PM EDT...

At 713 PM EDT...a strong thunderstorm was over Edge Hill, or near
Gibson...moving northwest at 35 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Warrenton, Gibson, Avera, Norwood, Mitchell, Camak, Edge Hill,
Edgehill, Cadley, Shoals, Jewell, Beall Springs, Mayfield, Powelton,
Barnett, Agricola and Reese.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3309 8264 3310 8264 3310 8265 3313 8266
      3314 8270 3317 8272 3318 8274 3320 8274
      3321 8273 3323 8274 3324 8276 3323 8280
      3345 8296 3357 8267 3315 8248
TIME...MOT...LOC 2313Z 154DEG 31KT 3317 8262

WIND...50MPH
Special weather statement, May 28, 7:46 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
746 PM EDT MON MAY 28 2018

GAZ031-033-043-044-290015-
North Fulton GA-Douglas GA-Paulding GA-South Fulton GA-
746 PM EDT MON MAY 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...DOUGLAS...
SOUTHEASTERN PAULDING AND SOUTH FULTON COUNTIES UNTIL 815 PM EDT...

At 746 PM EDT...a strong thunderstorm was over Sandtown, or 11 miles
southwest of Atlanta...moving west at 25 mph.

  HAZARD...40 to 50 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Douglasville, East Point, Union City, Villa Rica, College
Park, Fairburn, Chattahoochee Hill Country, Sweetwater Creek State
Park, Hannah, Chapel Hill, Bill Arp, Fairplay, Winston, Campbellton,
Sandtown and Brownsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3382 8487 3377 8460 3374 8458 3376 8455
      3375 8447 3357 8448 3355 8483 3357 8481
      3358 8489
TIME...MOT...LOC 2346Z 094DEG 20KT 3367 8457

WIND...50MPH
Special weather statement, May 28, 9:08 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
908 PM EDT MON MAY 28 2018

GAZ027-038-039-290145-
Wilkes GA-Madison GA-Oglethorpe GA-
908 PM EDT MON MAY 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKES...
SOUTHEASTERN MADISON AND NORTHEASTERN OGLETHORPE COUNTIES UNTIL 945
PM EDT...

At 908 PM EDT...a strong thunderstorm was over Jacksons Crossroads,
or 12 miles east of Lexington...moving northwest at 25 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Comer, Carlton, Jacksons Crossroads, Watson Mill Bridge State Park,
Vesta, Point Peter and Paoli.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3389 8278 3381 8292 3407 8319 3413 8305
      3411 8303 3410 8304 3408 8300 3405 8299
      3403 8293 3401 8294 3401 8291 3398 8286
      3398 8285 3399 8284 3399 8282
TIME...MOT...LOC 0108Z 152DEG 21KT 3390 8289

WIND...50MPH
Special weather statement, May 28, 9:26 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
926 PM EDT MON MAY 28 2018

GAZ038-039-290200-
Wilkes GA-Oglethorpe GA-
926 PM EDT MON MAY 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKES AND
NORTHEASTERN OGLETHORPE COUNTIES UNTIL 1000 PM EDT...

At 926 PM EDT...a strong thunderstorm was over Delhi, or 12 miles
south of Middleton...moving north at 15 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Tignall, Mallorysville, Delhi, Norman and Danburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3386 8258 3383 8279 3399 8288 3398 8285
      3399 8284 3399 8282 3397 8278 3397 8275
      3399 8272 3399 8265 3387 8260
TIME...MOT...LOC 0126Z 165DEG 14KT 3393 8271

WIND...50MPH
Special weather statement, May 28, 9:29 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
929 PM EDT MON MAY 28 2018

GAZ023>025-027-290200-
Madison GA-Banks GA-Hall GA-Jackson GA-
929 PM EDT MON MAY 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...BANKS...EASTERN HALL
AND JACKSON COUNTIES UNTIL 1000 PM EDT...

At 928 PM EDT...a line of strong thunderstorms was along a line
extending from near Bowman to near Banks Crossing to Peach State
Speedway...and moving north at 35 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Gainesville, Jefferson, Commerce, Homer, Danielsville, Lula,
Maysville, Arcade, Nicholson, Pendergrass, Ila, Gillsville,
Pocataligo, Peach State Speedway, Pinefield Crossroads, Apple Valley,
Hollingsworth and Banks Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3447 8342 3444 8339 3432 8339 3427 8334
      3424 8334 3426 8330 3425 8327 3424 8317
      3427 8311 3423 8308 3417 8310 3416 8307
      3413 8305 3406 8321 3416 8337 3405 8363
      3438 8380 3446 8363 3443 8361 3449 8354
TIME...MOT...LOC 0128Z 164DEG 31KT 3418 8311 3424 8340 3416 8358

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 9:08 PM EDTSpecial Weather StatementFFCOglethorpe37 min
May 28, 9:26 PM EDTSpecial Weather StatementFFCWilkes34 min
May 28, 9:29 PM EDTSpecial Weather StatementFFCBanks, Jackson, Madison31 min
May 29, 2:55 PM EDTSpecial Weather StatementFFCChattahoochee, Stewart35 min
May 29, 3:24 PM EDTSpecial Weather StatementFFCToombs36 min
May 29, 3:36 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee, Stewart24 min
May 29, 7:48 PM EDTSpecial Weather StatementFFCChattooga, Dade, Walker27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.